MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POSITIONER ELBOW WESTERN; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. POSITIONER ELBOW WESTERN; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210575
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the positioner elbow western was not holding position unless it is tightened into place.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h3, h6.The device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issues were noted.A functional evaluation revealed that the hand knob near pad doesn't tighten on shaft securely.More than average torqueing is required to get the knob to tighten securely.The reported failure was confirmed and the root cause has been determined to be a degradation problem.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include a wearing of the tip of the knob screw with repeated use over time.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
POSITIONER ELBOW WESTERN
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10865739
Report Number1643264-2020-01867
Device Sequence Number2799489
Product Code FWZ
UDI-Device Identifier03596010513915
UDI-Public03596010513915
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210575
Device Catalogue Number7210575
Device Lot Number1628
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1